Feb 1, 2006
I just got diagnosed as HIV+ in July of 2005. My T's at 261 & VL at 8700. Next 3 months the T's at 413 and VL at 7300. With this trend I was happy when a bad situation happend. My Last result showed T's at 359 and VL climbed up to 115,000. The Dr. advised me to start the MEDS where I said let us do another test as it has been 15 days to the test and see what the trend is getting to. I was actually under highest stress of my life during the past couple months with marriage break up, family quarrels, job lost and move to a different state to live by myself all at one time. I felt so much stress probably encouraged Virus to increase. Next Tuesday I go see the doctor where I decide on the trend on whether I start the MEDS. I have taken up my career job though which must start at the latest on Wednesday (the following day). Now, the Dr' said it is okay for me to return to work but I am confused in that if I start the MEDS a day B4 would not I have all kinds of situations the first week or so. The following whole week they are shipping me to Chicago for travel and that would also been 4 days or so after starting the MEDS. Please advise on the situation so I could stop Panicking and know how to handle this all! Since I most benefit by your answer before 2/6/06, your earliest response will be highly appreciated.
| Response from Dr. Henry
Starting HIV meds in situations like yours is rarely an urgent matter. If your CD4 count remains below 350 and/or if you are having symptoms from HIV then treatment should be considered. A viral load > 100,000 is considered high but is not as much of a factor as the CD4 count (including trend in CD4 count ) and any symptoms you are experiencing. You need to be be firmly committed to taking meds. Once a decision is made to start then look at your schedule to pick a good time. Often starting on a Friday before a weekend of work allows for some adjustment to the meds before the work week starts in 2-3 days. Most HIV specialist are used to working with patients to make starting therapy fir their schedule and needs. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.